Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Nov 29, 2016, 3:31 AM HST. It took effect at Nov 29, 2016, 10:00 AM HST. It was in force for 66 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:31 AM HST (13:31 UTC)
- In effect from
- Nov 29, 2016, 10:00 AM HST
- Expired
- Dec 2, 2016, 4:01 AM HST
- In force
- 66 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
507 WHHW70 PHFO 291331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE NOV 29 2016 ...STRONG TRADE WINDS AND ELEVATED ROUGH SEAS WILL CONTINUE THROUGH MID-WEEK... .A SURFACE HIGH BUILDING FAR NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS...WITH GALE CONDITIONS DEVELOPING OVER THE ALENUIHAHA AND PAILOLO CHANNELS STARTING LATER THIS MORNING. THESE STRONG TRADE WINDS COMBINED WITH ELEVATED...SHORT-PERIOD SEAS WILL CONTINUE OVER ALL HAWAIIAN WATERS THROUGH MID-WEEK. PHZ120-121-300245- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161129T2000Z/ /O.UPG.PHFO.GL.A.0006.161129T2000Z-161201T0400Z/ /O.NEW.PHFO.GL.W.0008.161129T2000Z-161201T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 331 AM HST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM HST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT THROUGH MID-MORNING... THEN EAST GALES UP TO 35 KT FROM LATE THIS MORNING THROUGH WEDNESDAY AFTERNOON. ROUGH SEAS UP TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110-112-113-115-118-300245- /O.EXT.PHFO.SC.Y.0061.161129T1331Z-161201T1600Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 331 AM HST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...THROUGH WEDNESDAY NIGHT...EAST TO NORTHEAST WINDS 20 TO 25 KT...AND ROUGH SEAS UP TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ111-114-116-117-119-122>124-300245- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/ KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 AM HST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...THROUGH WEDNESDAY NIGHT...EAST TO NORTHEAST WINDS 20 TO 25 KT...AND ROUGH SEAS UP TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
7 follow-up statements
935 WHHW70 PHFO 300153 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST TUE NOV 29 2016 ...STRONG TRADE WINDS AND ELEVATED ROUGH SEAS WILL CONTINUE THROUGH MID-WEEK... .A SURFACE HIGH FAR NORTH OF THE STATE WILL PRODUCE STRONG TRADE WINDS...WITH GALE CONDITIONS DEVELOPING OVER THE TYPICALLY WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. THESE STRONG TRADE WINDS COMBINED WITH ELEVATED ...SHORT-PERIOD SEAS WILL CONTINUE OVER ALL HAWAIIAN WATERS THROUGH MID-WEEK. PHZ119-123-124-301500- /O.UPG.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/ /O.EXB.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ MAALAEA BAY-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 353 PM HST TUE NOV 29 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST GALES TO 35 KT. ROUGH SEAS UP TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ120-121-301500- /O.EXT.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 353 PM HST TUE NOV 29 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST GALES UP TO 35 KT. ROUGH SEAS UP TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 KNOTS OR GREATER ARE IMMINENT. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-301500- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 353 PM HST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KT. ROUGH SEAS UP TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
265 WHHW70 PHFO 301357 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 AM HST WED NOV 30 2016 PHZ119>121-123-124-010300- /O.CON.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 357 AM HST WED NOV 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-010300- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161201T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 357 AM HST WED NOV 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
679 WHHW70 PHFO 010152 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 352 PM HST WED NOV 30 2016 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE... .A HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE STRONG TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND SEAS EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. PHZ119>121-123-124-011500- /O.CON.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 352 PM HST WED NOV 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>118-122-011500- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 352 PM HST WED NOV 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
365 WHHW70 PHFO 011325 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST THU DEC 1 2016 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE... .A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE STRONG TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND SEAS EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. PHZ123-124-020230- /O.CAN.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ /O.EXB.PHFO.SC.Y.0061.161201T1325Z-161203T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 325 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-020230- /O.EXT.PHFO.GL.W.0008.000000T0000Z-161202T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 325 AM HST THU DEC 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 FT...HIGHEST IN THE CHANNELS AND SOUTH OF THE BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ114-116-117-122-020230- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 325 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>113-115-118-020230- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 325 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
588 WHHW70 PHFO 011407 CCA MWWHFO URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 407 AM HST THU DEC 1 2016 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE... .A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE STRONG TRADE WINDS OVER THE STATE. SMALL CRAFT ADVISORY WINDS AND SEAS EXPECTED FOR ALL COASTAL WATERS WITH GALE FORCE CONDITIONS THROUGH THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. PHZ123-124-020215- /O.CAN.PHFO.GL.W.0008.000000T0000Z-161201T1600Z/ /O.EXB.PHFO.SC.Y.0061.161201T1407Z-161203T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 407 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-020215- /O.COR.PHFO.GL.W.0008.000000T0000Z-161202T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 407 AM HST THU DEC 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 FT...HIGHEST IN THE CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ114-116-117-122-020215- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 407 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110>113-115-118-020215- /O.CON.PHFO.SC.Y.0061.000000T0000Z-161202T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 407 AM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
914 WHHW70 PHFO 020103 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 303 PM HST THU DEC 1 2016 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE... .A STRONG HIGH NORTHEAST OF THE AREA WILL CONTINUE TO PRODUCE STRONG TRADE WINDS OVER THE STATE TONIGHT. SMALL CRAFT ADVISORY WINDS AND SEAS WILL CONTINUE OVER ALL COASTAL WATERS...EXCEPT GALE FORCE WINDS OVER THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI COUNTY. WINDS WILL DIMINISH LATE TONIGHT BUT SEAS...ESPECIALLY OVER WINDWARD WATERS...WILL BE SLOW TO DIMINISH. PHZ119>121-021415- /O.EXT.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 303 PM HST THU DEC 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...EAST GALES 30 TO 35 KT. ROUGH SEAS 10 TO 15 FT...HIGHEST IN THE CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ114-116-117-122>124-021415- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161203T1600Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 303 PM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>113-115-118-021415- /O.EXT.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 303 PM HST THU DEC 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 25 TO 30 KT. SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ BIRCHARD
378 WHHW70 PHFO 021401 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 AM HST FRI DEC 2 2016 PHZ121-030315- /O.CAN.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/ /O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/ ALENUIHAHA CHANNEL- 401 AM HST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. ROUGH SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-120-021515- /O.CAN.PHFO.GL.W.0008.000000T0000Z-161202T1600Z/ MAALAEA BAY-PAILOLO CHANNEL- 401 AM HST FRI DEC 2 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE GALE WARNING. $$ PHZ114-116-117-122>124-030315- /O.CAN.PHFO.SC.Y.0061.000000T0000Z-161203T1600Z/ /O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 401 AM HST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...EAST WINDS 20 KT. SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113-030315- /O.CAN.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/ /O.NEW.PHFO.SC.Y.0062.161202T1600Z-161204T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- 401 AM HST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS AND SEAS...EAST WINDS 20 KT. SEAS 9 TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-115-118-021515- /O.CAN.PHFO.SC.Y.0061.000000T0000Z-161202T1600Z/ KAUAI LEEWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY LEEWARD WATERS- 401 AM HST FRI DEC 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 28, 8:36 PM HST, 6 hours 55 minutes earlier.
Area forecast discussion, Nov 28, 8:36 PM HST, 6 hours 55 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 836 PM HST Mon Nov 28 2016 .SYNOPSIS... Breezy to strong trade winds will bring limited showers to windward and mountain areas through Tuesday. Showers will increase starting Tuesday night as an upper low moves over the area bringing the possibility of locally heavy showers. Trade winds will decrease Friday with lighter winds and wet weather on tap through the weekend. && .DISCUSSION... High pressure centered far northeast of the state is producing breezy trade winds over the islands. The high will merge with a second transient high Tuesday bringing breezy to windy conditions to the islands Tuesday through Thursday. Rainfall amounts will remain near average through Tuesday, and showers will fall mainly over windward and mountain areas. Rainfall chances will increase Tuesday night and through the week as increasing moisture moves into the eastern half of the state, and an upper level trough brings instability to the atmosphere. The moisture and instability combined with the trade winds will increase showers across the state. Rainfall will focus over windward and mountain areas, but leeward locations will see increasing showers as well. The instability aloft will allow our normally capped trade wind clouds to grow vertically, bringing more intense showers and the possibility of brief thunderstorms over windward areas. The upper low will bring colder than normal temperatures to the middle and upper atmosphere, and temperatures at the summits of the Big Island will hover near freezing. Any precipitation that falls at the summits from Tuesday night into the weekend will be a mix of rain, snow, and ice. The Big Island leeward slopes will see more intense afternoon showers due to the instability aloft starting Wednesday and this trend will continue into the weekend. The potential for thunderstorms have been added to the forecast for the Big Island leeward slopes Wednesday afternoon with significantly colder temperatures aloft expected. In the extended forecast, global weather models are depicting troublesome weather for the weekend as a second upper level low drops south near the islands. The upper low will reinforce the instability and cold temperatures already in place over the state. This will maintain a wet weather pattern through the weekend with the potential for heavy showers and the possibility of thunderstorms. The details from the models solutions have converged somewhat over the past 24 hours, with the GFS and ECMWF now placing the upper low west of Kauai by Sunday afternoon. This placement would bring copious amounts of tropical moisture over the state, bringing the potential for widespread rains and the possibility of flooding from Saturday into early next week. However, long range forecasts have a tendency to be highly variable so stay tuned as the details of the forecast become illuminated as the weekend approaches. && .AVIATION... Breezy trade winds will increase further across the state through Tuesday. Clouds and showers will remain focused on windward coasts and slopes, but some showers will spill over into leeward areas. Localized MVFR will be possible windward, otherwise VFR conditions will prevail. There is a chance that AIRMET SIERRA for mountain obscuration may become necessary for some windward areas later tonight or Tuesday. AIRMET TANGO remains in effect for moderate low level turbulence over and downwind of the terrain. These conditions are likely to continue through Tuesday. && .MARINE... Due to locally strong trade winds and elevated short-period seas, a Small Craft Advisory (SCA) remains in effect for most coastal waters this evening. Trade winds are expected to increase Tuesday, and remain strong and gusty through Thursday as high pressure builds far north of the area. As a result, the SCA has been issued for all Hawaiian waters starting Tuesday morning, except for the Alenuihaha and Pailolo channels where a Gale Watch is in effect. This Gale Watch may need to be upgraded to a Gale Warning later tonight. In the longer term, we expect a significant weakening of wind speeds by this weekend, since a surface trough may develop in the vicinity of the islands. However, confidence remains low as to the details of this feature. The strong trade winds will continue to maintain elevated short- period surf from the east through mid-week. As a result, a High Surf Advisory remains in effect through Thursday for east facing shores of most islands. A low with hurricane-force winds is currently racing toward northeast across the northwest Pacific, and the associated fetch will likely send a significant long- period northwest swell toward the islands. This swell is expected to spread across the island chain Thursday, and peaking Friday. As a result, a High Surf Advisory will likely be required along most north and west facing shores Thursday night and Friday. A small south-southwest swell is producing a modest boost in surf heights along south facing shores tonight, and is expected to gradually diminish during the next couple of days. The Oahu Surf Discussion (SRDHFO) has been updated and contains details on the swell sources and their expected evolution. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Thursday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West-Windward Haleakala-South Big Island-Big Island North and East. Small Craft Advisory until 6 AM HST Thursday for Kauai Windward Waters-Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-Maalaea Bay-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Tuesday morning through Wednesday afternoon for Pailolo Channel-Alenuihaha Channel. Small Craft Advisory until 10 AM HST Tuesday for Pailolo Channel- Alenuihaha Channel. Small Craft Advisory from 6 AM Tuesday to 6 AM HST Thursday for Kauai Northwest Waters-Kauai Leeward Waters-Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters. && Morrison...Discussion Houston...Marine Jacobson...Aviation
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:35 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.